Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 23, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 12, 2018, 4:40 AM EDT. It took effect at Mar 12, 2018, 2:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2018, 4:40 AM EDT (08:40 UTC)
- In effect from
- Mar 12, 2018, 2:00 PM EDT
- Expired
- Mar 13, 2018, 10:14 AM EDT
- In force
- 20 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
989 WHUS72 KKEY 120840 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 440 AM EDT Mon Mar 12 2018 GMZ031>035-042>044-052>055-072>075-121530- /O.NEW.KKEY.SC.Y.0023.180312T1800Z-180313T1200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 440 AM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS THROUGH THE AFTERNOON... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect for all near and offshore coastal waters surrounding the Florida Keys, including Florida Bay. * WINDS...Moderate winds initially from the southwest this morning will turn to the northwest and increase to near 20 knots this afternoon. * WAVES/SEAS...Seas will build to as high as 6 feet in the Gulf waters well offshore from Mainland Monroe county this afternoon, and in the Straits of Florida by late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
5 follow-up statements
343 WHUS72 KKEY 121412 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1012 AM EDT Mon Mar 12 2018 GMZ031>035-042>044-052>055-072>075-122100- /O.CON.KKEY.SC.Y.0023.180312T1800Z-180313T1200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1012 AM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Southwest to west winds will shift to northwest and increase to near 20 knots this afternoon. * WAVES/SEAS...Seas will build to as high as 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
247 WHUS72 KKEY 122006 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 406 PM EDT Mon Mar 12 2018 GMZ031>035-042>044-052>055-072>075-130415- /O.CON.KKEY.SC.Y.0023.000000T0000Z-180313T1200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 406 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...West winds will shift to northwest to north and increase to 20 to 25 knots late this afternoon and evening. * WAVES/SEAS...Seas will build to as high as 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
289 WHUS72 KKEY 130203 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1003 PM EDT Mon Mar 12 2018 GMZ031>035-042>044-052>055-072>075-131015- /O.CON.KKEY.SC.Y.0023.000000T0000Z-180313T1200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1003 PM EDT Mon Mar 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northwest to north winds near 20 knots will become north pn all Keys coastal waters overnight. * WAVES/SEAS...Seas will build to as high as 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
121 WHUS72 KKEY 130830 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 430 AM EDT Tue Mar 13 2018 GMZ031>035-042>044-052>055-072>075-131500- /O.EXT.KKEY.SC.Y.0023.000000T0000Z-180313T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 430 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT THIS MORNING... * WINDS...North winds near 20 knots will persist across all waters surrounding the Florida Keys this morning before decreasing this afternoon. * WAVES/SEAS...Seas as high as 7 feet will continue through the morning in the Straits of Florida and in the offshore Gulf waters beyond five fathoms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
825 WHUS72 KKEY 131414 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1014 AM EDT Tue Mar 13 2018 GMZ031>035-042>044-052>055-072>075-131515- /O.CAN.KKEY.SC.Y.0023.000000T0000Z-180313T1500Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1014 AM EDT Tue Mar 13 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory, which was in effect for all Keys coastal waters. Be that as it may, small craft are urged to exercise caution this afternoon until north to northeast winds decrease. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 4:10 AM EDT, 30 minutes earlier.
Area forecast discussion, Mar 12, 4:10 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Key West FL
410 AM EDT Mon Mar 12 2018
.DISCUSSION...
A large area of showers extends from the Straits of Florida well
south of the Lower Keys to the island chain and further to the
east/northeast. Addition echoes on KBYX Doppler radar are
approaching the Gulf waters well offshore from mainland Monroe
county. Embedded thunderstorms continue within the larger portions
of these two areas. Winds are from the southwest 5 to 10 mph along
the island chain and close to 10 knots at the reporting CMAN
locations. Under cloudy skies, temperatures along the island chain
are in the lower 70s.
A cold front extending from the Florida/Alabama border will push
southeastward through the Gulf of Mexico today, and will be
through the Keys service area by late afternoon/early evening. GFS
and ECMWF are in decent agreement with this timing, which is a
little bit faster than the previous few model runs...and are
slightly stronger than their solutions from 24 hours ago. Showers
are likely, and a at least a few thunderstorms are expected today
as this front and a sharp wave pulls east of the peninsula. Nudged
our numerical gridded data up by 10 percent for our POPs, but
keeping it at likely. And, since the timing is a little faster,
cleared the island chain and Gulf and reef waters from any mention
of measurable rain tonight...leaving isolated showers in the
Straits through the evening. The remainder of the forecast was
basically unchanged. Enjoy the cooler and drier conditions from
Tuesday through at least the balance of the work week. High
pressure does settle across the state from Thursday into Friday,
turning the flow into the easterly direction, allowing temperature
to rebound closer to the seasonal average.
&&
.MARINE...
As stated above, the cold front in the northern Gulf early this
morning is expected to cross the Keys service area later this
afternoon, to be south of the Straits by this evening. And, GFS
and ECMWF graphical guidance has been somewhat stronger on their
latest solutions. So, will go ahead and headline a small craft
advisory for all marine zones today...but those conditions are
expected to develop through the afternoon/early this evening.
Confidence is high enough at this point to advertise it though.
Expect that advisory to continue through at least early tonight,
then north/northeasterly breezes moderate on Tuesday. Another
northerly surge is expected late Wed/early Thursday, possibly
flirting with advisory conditions again. At this time, will keep
the advertised conditions just below that. Moderate easterly
breezes set in by Friday.
&&
.AVIATION...
VFR conditions will prevail at both the KEYW and KMTH Int'l
terminals. Short lived MVFR/IFR cigs and/vis likely in scattered
showers and isolated storms this morning. Surface winds will clock
from 200 degrees aoa 6 kts early this morning to about 250
degrees late this morning, and increasing to around 12 kts with
gusts over 20 knots. Winds veer to between 280 and 300 degrees at
FROPA after 20Z at KEYW and 21Z at KMTH. In the SHRA and TSRA,
MVFR/IFR cigs and vis are likely. Isolated wind gusts in excess of
30 kts in SHRA & TSRA will precede FROPA in heavier SHRA & TSRA.
Amendments will be issued as necessary.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 80 60 68 59 / 70 - 0 0
Marathon 81 59 69 58 / 70 - 0 0
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory from 2 PM this afternoon Tuesday
GMZ031>035-042>044-052>055-072>075.
&&
Public/Marine/Fire...04
Aviation/Nowcasts....Futterman
Data Collection......DAF
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Mar 11, 4:43 AM EDT, 23 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 443 AM EDT Sun Mar 11 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-121000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 443 AM EDT Sun Mar 11 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible today and tonight across the Florida Keys and all surrounding waters. The primary hazards will be isolated wind gusts in excess of 34 knots as well as cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated thunderstorms will impact the Florida Keys and surrounding waters Monday. The primary hazards will be isolated wind gusts in excess of 34 knots as well as cloud to surface lightning strikes. A Small Craft Advisory may be required for portions of the Keys coastal waters Monday night, and possibly Tuesday. No hazardous weather is expected Tuesday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 11:54 PM EDT | Special Marine Warning | KEY | 66 min | |
| Mar 12, 1:52 AM EDT | Special Marine Warning | KEY | 53 min | |
| Mar 12, 9:39 AM EDT | Special Marine Warning | KEY | 66 min | |
| Mar 12, 10:27 AM EDT | Special Marine Warning | KEY | 63 min | |
| Mar 12, 10:46 AM EDT | Special Marine Warning | KEY | 59 min | |
| Mar 12, 11:18 AM EDT | Special Marine Warning | KEY | 57 min | |
| Mar 12, 12:06 PM EDT | Special Marine Warning | KEY | 54 min | |
| Mar 12, 12:15 PM EDT | Special Weather Statement | KEY | 60 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.